Journal of Differential Geometry

The Smale Conjecture for Hyperbolic 3-Manifolds: Isom (M3) ≃ Diff (M3)

David Gabai

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The main result of this paper is, "If M is a closed hyperbolic 3-manifold, then the inclusion of the isometry group Isom(M) into the diffeomorphism group Diff(M) is a homotopy equivalence."

Article information

J. Differential Geom. Volume 58, Number 1 (2001), 113-149.

First available in Project Euclid: 20 July 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)


Gabai, David. The Smale Conjecture for Hyperbolic 3-Manifolds: Isom ( M 3 ) ≃ Diff ( M 3 ). J. Differential Geom. 58 (2001), no. 1, 113--149.

Export citation